MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 250
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a broken bag.The bag was frozen using a controlled rate freezer.Upon completion of freeze cycle, bag was transferred to a ln2 vapor phase freezer.Product stored in a metal cassette.On day 7th, the cassette containing the product was removed from the vapor phase freezer and transferred immediately to a bed of dry ice (small pellet variety).Cassette was buried within dry ice for approximately 20 minutes while awaiting inspection.When cassette was opened to perform inspection/verification for product transfer, the broken bag was discovered.For the investigation pictures where provided.The customer did not use a metal cassette for freezing and no overwrap bag as recommended.Air bubbles are visible in the bag.A likely reason for this issue is, that not all air was removed from the bag.Air has to absolutely be avoided as it expands during thawing and can cause cracks.The customer did also not use an overwrap bag as well as a metal cassette for the freezing process as recommended.This can have contributed as well.The complaint rate for this lot is low with (b)(4) (including a case with a different failure).

Brand Name
CRYOMACS FREEZING BAGS 250
Common Device Name
CRYOMACS FREEZING BAGS 250
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key9731401
Report Number3005290010-2020-00009
Device Sequence Number366961
Product Code KSR
UDI-Device Identifier04049934000287
UDI-Public04049934000287
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model NumberN/A
Device Catalogue Number200-074-401
Device Lot Number6190110027
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1